Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

A Galois Connection in the Social Network

James Propp
Mathematics Magazine
Vol. 85, No. 1 (February 2012), pp. 34-36
DOI: 10.4169/math.mag.85.1.034
Stable URL: http://www.jstor.org/stable/10.4169/math.mag.85.1.034
Page Count: 3
  • Download ($16.00)
  • Subscribe ($19.50)
  • Cite this Item
Item Type
Article
References
A Galois Connection in the Social Network
Preview not available

Abstract

Summary This article shows that if “knowing” is a symmetric relation, then the set of people who know all of the people who know all of the people who know everyone in S coincides with the set of people who know everyone in S. In symbols this becomes K(K(K(S))) = K(S). This fact fits into the broader context of Galois connections between partially ordered sets.

Page Thumbnails